View Single Post
Old 03-15-2007, 03:09 AM   #3
Scipione Scipione is offline
Newbie
(male)
 
Join Date: Mar 2007
Location: Phoenix, AZ
Posts: 2
Scipione HB User
Re: Hep-B vaccine cause seizures?

Hi SentenceDoing,
I have had quite an evening.

My wife and I just took my son to the doctor this afternoon for his 2 year checkup and vaccinations.
He recieved a Hepatitis A Vaccine.

He acted no different than any other day, playing and laughing, he ate well at dinner and had no fever.

About 3 hours after the vaccination I put him down for bed.
no more than 30 seconds later I heard this terrible noise emerge from his room and I sprang to my feet to find him in the midst of a seizure.

He began to turn blue and I think my heart stopped beating for the 3 minutes it took him to regain control.
We immediately called 911 and had him rushed to the ER.
By the time we reached the Hospital he was his normal self again, although a little tired and wondering what the fuss was about.

We had multiple tests performed all of which showed him to be perfectly healthy and the doctors could not offer us any explanation as to why he had just suffered a seizure.

Certain that it was no coincidence that he just had the HAV immunization and the first seizure of his otherwise perfectly healthy life within 3 hours of each other I pressed the doctors to shed some light on this 'coincidence'

They told me that Hepatitis A (and B) vaccines CAN and DO cause seizures, but that it is extremely rare.

As I scour the internet tonight I have found that to be true.
One report for the HAV vaccine states that in a study of 31,000 participants a seizure was only reported in one 18 month old child, and that was claimed to be a febrile seizure.

I'm still puzzled and quite terrified, but as I dig deeper I will let you know what I find.